Alert archive / Kansas / Areal Flood Warnings in 2021

Areal Flood Warning 35, NWS Wichita, KS

June 26, 2021Butler County, Kansas

NWS Wichita, KS issued this areal flood warning at Jun 26, 2021, 11:17 AM CDT for Butler County, Kansas. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2021, 11:17 AM CDT (16:17 UTC)
Expired
Jun 27, 2021, 3:30 PM CDT
In force
28 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
None

County Butler County, KS

The radar

The Wichita radar (KICT), 52 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

094 
WGUS43 KICT 261617
FLWICT

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
1117 AM CDT Sat Jun 26 2021

KSC015-272030-
/O.NEW.KICT.FA.W.0035.210626T1617Z-210627T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
1117 AM CDT Sat Jun 26 2021

The National Weather Service in Wichita has issued a

* Flood Warning for...
  Butler County in south central Kansas...

* Until 330 PM CDT Sunday.

* At 1117 AM CDT, Emergency management and law enforcement reported 
  heavy rain in the warned area due to thunderstorms and its 
  respective runoff. Flooding is already occurring. Between 2 and 6 
  inches of rain have fallen.

* Some locations that will experience flooding include...
  El Dorado, Andover, Augusta, Rose Hill, Douglass, Towanda, Benton, 
  Whitewater, Leon, Potwin, Elbing, Burns, El Dorado Airport, Santa 
  Fe Lake, El Dorado Lake, El Dorado State Park and Augusta 
  Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around, don't 
drown.

&&

LAT...LON 3809 9673 3748 9673 3748 9715 3809 9715

$$

Pearce
1 follow-up statement
400 
WGUS83 KICT 272023
FLSICT

Flood Statement
National Weather Service Wichita KS
323 PM CDT Sun Jun 27 2021

KSC015-272033-
/O.EXP.KICT.FA.W.0035.000000T0000Z-210627T2030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Butler KS-
323 PM CDT Sun Jun 27 2021

...FLOOD WARNING WILL EXPIRE AT 330 PM CDT THIS AFTERNOON FOR BUTLER 
COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3809 9673 3748 9673 3748 9715 3809 9715

$$

Pearce

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this areal flood warning went out at Jun 26, 7:04 AM CDT, 4 hours 13 minutes earlier.

Area forecast discussion, Jun 26, 7:04 AM CDT, 4 hours 13 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
704 AM CDT Sat Jun 26 2021

.SHORT TERM...(Today through Tuesday)
Issued at 303 AM CDT Sat Jun 26 2021

Regional 88Ds show a pronounced upper impulse/MCV tracking across
northeast KS with another MCV feature lifting into far southeast
KS. Meanwhile, a shortwave trough extends from the Northern
Plains into the Four Corners region. With so much convection
around, tough to pin down the surface front, but best guess is
that it extends from the TX Panhandle into far southeast Nebraska.

Storms will continue this morning from Central OK into southeast
KS in an area of 850-700mb moisture transport with an overall lull
anticipated for the late morning and early afternoon hours. Unlike
Fri, the better surface instability will be just south of the
KS/OK border but southeast KS will remain in a deep layer of
moisture transport with PW values around 150-175% of normal across
the same area. So pockets of heavy rainfall will remain possible
today and tonight across southeast KS with any addition rainfall
likely to cause flooding with grounds so saturated. So will
continue the flood watch through Sun morning for SE KS.

By Mon morning, overall pattern is not expected to change much
with the upper trough stretching from Northern MN into Eastern
CO. This setup will allow rain chances to remain in the forecast
for both Mon and Tue with SE KS still having the best chance to
see more than just some isolated shower/storm activity. High
rainfall rates and flooding will remain the main concern with PW
values remaining near 2 inches.

Temps are expected to remain fairly steady for the weekend into
the start of next week with daily highs in the low to mid 80s area
wide. Normal highs for this time of year are around 90 degrees.

.LONG TERM...(Wednesday through Friday)
Issued at 303 AM CDT Sat Jun 26 2021

Pesky upper trough will begin to shear out over central Nebraska
and northern KS but in doing so will allow decent rainfall chances
to remain over the southern half of the forecast area for Wed.
There is some decent agreement between the GFS and ECMWF in a vort
lobe tracking out of western Ontario and into the western Great
Lakes/Upper Mississippi Valley by Thu afternoon. This should
finally push the better moisture south of the area. The big
difference between the ECMWF and GFS is that the ECMWF cuts off
the piece of energy as a cut off low and lingers it over the Mid
Mississippi Valley while the GFS is more progressive with this
feature. So while we may see a slight warmup for the end of the
week into the weekend, it doesn't look like anything too extreme.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 702 AM CDT Sat Jun 26 2021

IFR/MVFR cigs will continue this morning across central, south
central, and southeast KS. Expect central KS to be the quickest to
scatter out to VFR cigs. Expect the lower cigs to hang around
southeast KS the longest, and potentially most of the day.
Showers and isolated storms continue this morning and will mainly
affect KCNU. Later this afternoon and tonight additional showers
and storms are expected across south central and southeast KS
which could reduce cigs/vis.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    83  66  84  67 /  40  30  20  20
Hutchinson      83  64  85  66 /  20  20  10  10
Newton          82  65  84  66 /  30  30  20  20
ElDorado        82  66  82  66 /  50  40  30  30
Winfield-KWLD   83  67  83  67 /  70  60  40  30
Russell         80  61  85  63 /  10  10  10  10
Great Bend      80  61  84  63 /  10  10  10  10
Salina          82  63  86  65 /  20  10  10  10
McPherson       82  63  85  65 /  20  20  10  10
Coffeyville     84  68  83  68 /  90  80  70  60
Chanute         82  67  82  68 /  70  80  60  50
Iola            82  67  82  68 /  70  80  60  40
Parsons-KPPF    83  68  82  68 /  80  80  70  50

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for KSZ071-072-094>096-
098>100.

&&

SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KMB
Hazardous weather outlook, Jun 26, 4:44 AM CDT, 6 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
444 AM CDT Sat Jun 26 2021

KSZ032-033-047>053-067>072-082-083-091>096-098>100-270945-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
444 AM CDT Sat Jun 26 2021

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Showers and storms producing heavy rainfall and flooding will be
possible over southeast Kansas today and tonight. See latest flood
watch for additional details. In addition, ongoing flooding is
occurring from heavy rain overnight so be sure to check flood
warnings for additional information. This will especially be true
for those who live along the Neosho River, where major flooding is
anticipated.

A few storms southeast of the Kansas Turnpike may produce wind gusts
around 50 mph along with small hail this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Showers and storms producing heavy rainfall and associated flooding
will continue through Tuesday, especially for locations southeast of
the Kansas Turnpike. In addition, a few strong storms will also be
possible with strong wind gusts the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict

In the hours before

Local storm report, Jun 26, 7:48 AM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
748 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ESE NEWTON            38.04N 97.32W
06/26/2021  M3.65 INCH       HARVEY             KS   COCORAHS

            COCORAHS STATION KS-HV-5 NEWTON 1.0 ESE.

&&
Local storm report, Jun 26, 7:49 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
749 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 NW HALSTEAD           38.06N 97.56W
06/26/2021  M3.57 INCH       HARVEY             KS   COCORAHS

            COCORAHS STATION KS-HV-47 BURRTON 6.5 ENE.

&&
Local storm report, Jun 26, 7:50 AM CDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
750 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 AM     HEAVY RAIN       8 NE EL DORADO          37.90N 96.75W
06/26/2021  M3.37 INCH       BUTLER             KS   COCORAHS

            COCORAHS STATION KS-BU-36 EL DORADO 8.2 NE.

&&
Local storm report, Jun 26, 7:51 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
751 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     HEAVY RAIN       2 NNW EUREKA            37.85N 96.30W
06/26/2021  M3.35 INCH       GREENWOOD          KS   AWOS

            AWOS STATION K13K EUREKA LT. MILLIKEN AIRPT.

&&
Local storm report, Jun 26, 7:53 AM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
753 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       2 S NEWTON              38.02N 97.34W
06/26/2021  M3.34 INCH       HARVEY             KS   COCORAHS

            COCORAHS STATION KS-HV-46 NEWTON 2.0 S.

&&
Local storm report, Jun 26, 10:00 AM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 AM CDT SAT JUN 26 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HEAVY RAIN       4 E CHANUTE             37.67N 95.38W
06/26/2021  M7.45 INCH       NEOSHO             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNAK1 4.5 E CHANUTE.

0900 AM     HEAVY RAIN       1 NNE GALESBURG         37.49N 95.35W
06/26/2021  M6.20 INCH       NEOSHO             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION GLBK1 0.9 N
            GALESBURG.

0800 AM     HEAVY RAIN       HESSTON                 38.14N 97.42W
06/26/2021  M5.74 INCH       HARVEY             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION HSSK1 HESSTON.

0700 AM     HEAVY RAIN       ERIE                    37.57N 95.25W
06/26/2021  M5.11 INCH       NEOSHO             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION ERIK1 ERIE.

0800 AM     HEAVY RAIN       MORAN                   37.91N 95.17W
06/26/2021  M4.86 INCH       ALLEN              KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION MRNK1 MORAN.

0700 AM     HEAVY RAIN       1 ESE EL DORADO         37.82N 96.83W
06/26/2021  M4.49 INCH       BUTLER             KS   CO-OP OBSERVER

            CO-OP OBSERVER STATION ELDK1 1.4 E EL
            DORADO.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 7:17 PM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice58 min
Jun 25, 7:23 PM CDTSevere Thunderstorm WarningICTHarvey67 min
Jun 25, 7:27 PM CDTSevere Thunderstorm WarningICTSedgwick63 min
Jun 25, 7:59 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion61 min
Jun 25, 8:13 PM CDTSevere Thunderstorm WarningICTButler62 min
Jun 25, 8:17 PM CDTSpecial Weather StatementICTRice28 min
Jun 25, 8:26 PM CDTSpecial Weather StatementICTAllen, Wilson, Woodson64 min
Jun 25, 8:35 PM CDTRiver Flood WarningICTMarion32 hr
Jun 25, 8:35 PM CDTSevere Thunderstorm WarningICTChase, Greenwood55 min
Jun 25, 8:38 PM CDTSpecial Weather StatementICTBarton52 min
Jun 25, 8:45 PM CDTFlash Flood Warning Considerable damage threatICTMarion6 hr
Jun 25, 9:07 PM CDTSevere Thunderstorm WarningICTButler53 min
Jun 25, 9:10 PM CDTAreal Flood WarningICTButler14 hr
Jun 25, 9:15 PM CDTSpecial Weather StatementICTMcPherson30 min
Jun 25, 9:23 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline24 min
Jun 25, 9:27 PM CDTSevere Thunderstorm WarningICTElk, Greenwood, Wilson, Woodson63 min
Jun 25, 9:45 PM CDTSpecial Weather StatementICTHarper45 min
Jun 25, 10:07 PM CDTSpecial Weather StatementICTHarvey68 min
Jun 25, 10:11 PM CDTAreal Flood WarningICTAllen, Neosho, Wilson, Woodson62 hr
Jun 25, 10:22 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson53 min
Jun 25, 10:25 PM CDTFlash Flood Warning Considerable damage threatICTHarvey9 hr
Jun 25, 10:25 PM CDTSpecial Weather StatementICTSedgwick65 min
Jun 25, 10:43 PM CDTSpecial Weather StatementICTSedgwick47 min
Jun 25, 10:48 PM CDTSpecial Weather StatementICTLincoln, Russell57 min
Jun 25, 11:02 PM CDTSpecial Weather StatementICTButler58 min
Jun 25, 11:09 PM CDTSevere Thunderstorm WarningICTButler, Cowley66 min
Jun 25, 11:17 PM CDTSpecial Weather StatementICTNeosho43 min
Jun 25, 11:48 PM CDTSpecial Weather StatementICTElk, Greenwood42 min
Jun 26, 12:27 AM CDTSpecial Weather StatementICTChautauqua, Elk, Montgomery, Wilson, Woodson48 min
Jun 26, 1:12 AM CDTSpecial Weather StatementICTLabette, Montgomery, Neosho, Wilson48 min
Jun 26, 2:01 AM CDTSpecial Weather StatementICTLabette29 min
Jun 26, 2:06 AM CDTRiver Flood WarningICTButler22 hr
Jun 26, 2:06 AM CDTRiver Flood WarningICTButler, Cowley18 hr
Jun 26, 2:10 AM CDTRiver Flood WarningICTButler13 hr
Jun 26, 2:10 AM CDTRiver Flood WarningICTButler, Cowley18 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTWilson42 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTMontgomery, Wilson63 hr
Jun 26, 2:29 AM CDTRiver Flood WarningICTMontgomery3 days
Jun 26, 2:31 AM CDTRiver Flood WarningICTWilson17 hr
Jun 26, 2:58 AM CDTAreal Flood WarningICTMarion37 hr
Jun 26, 6:57 AM CDTAreal Flood WarningICTHarvey33 hr

Nearby

Areal Flood Warnings in Kansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.